Shrinkage and Shakes

New scan results are excellent!!
Tumors are still shrinking.  The best news we could’ve gotten.

I got to see the actual scans from May vs. last Friday and they’re remarkably different.  Just the size of my liver alone has dramatically decreased.  The spots that were all over the May scan have decreased to the point that I think they could actually be counted.

My oncologist and I have never had any discussions about prognosis.  I’ve never wanted it.  But based on his reaction to how well I’ve been responding to treatment, I get the feeling I didn’t have a very good outlook back in May.  So glad things look so much better now.

But with that good news came a disappointing one.  He had talked about going on maintenance chemo if these scans were good.  Going off the “big” chemo.  I was very much looking forward to less side effects. But because everything is going so well, he said we could keep going if I could stand it and try to knock it out more.  And because I’m in this for the fight, I decided to keep going with the big stuff.  That decision came with a few chemo burning tears, but I know it was the right thing to do.

I went ahead with big chemo on tuesday and was wiped right out.  I slept more than the cats.  By Wednesday afternoon I had the chills, was shaky and achy and just didn’t feel very well.  This wasn’t like other chemo sessions.
Thursday was the same and when the home health nurse came to remove my pump she said I didn’t look very well.  Asked a bunch of questions and recommended I call my oncologist.  He wasn’t in but the nurse said she would keep tabs on me.
By Friday I finally figured out what was going on…  Morphine.

In the beginning of all of this I was in a lot of pain and was put on extended release Morphine tablets.  I haven’t been in pain for some time and wanted to get off of them.  My oncologist recommended taking 1 less a day to start weening down.  Well, apparently I’m more dependent then he thought.

I started reading about it and luckily my dosages weren’t too high to have some of the other withdrawal effects.  Horrible stuff.
Called the oncologist back and he’s putting me in touch with the pain med team to get me off safely and hopefully without feeling like a sleepy, shaky turd.

I know I’ve said it all already, but I have to thank every one of you for all of the prayers, good thoughts, e-mails, texts, letters, cards, phone calls, hats, rides, company at chemo and everything else you all have done for me.  I truly couldn’t of done this without every one of you in this with me.  It all means the world to me.  Thank you.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s